Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jillie86

Birth Control and Accutane

Recommended Posts

hey guys...im not sure if ive made a mistake. im 4 months into accutane, and still break out a lil (like one or two pimples) around my period and def experience some clogged pores. Ive never been on Birth control pills in the past, and figured if accutane was already going to be altering me physically/mentally...adding additional crap from the horomones would be way too much for my body to handle.

Is anyone else not on birth control and on tane or has completed tane with successful results without BC? Im thinking now that once im done, im just gona continue to break out around that time of the month...maybe i should start BC after i am done with tane?

(if youre wondering how i was prescribed it without being on BC...well thats thanks to my MORON dermatologist who has no idea how long ive been on tane and actually refilled my month 4 prescription from my bloodwork from month 3...no words)

Share this post


Link to post
Share on other sites

I've only been on accutane for 1 month, but I do not take bc pills. I have an IUD and use the sponge. I have only broken out less and less, though my derm did keep me on spironolactone as well, so that could have something to do with avoiding any initial breakout, etc. Were your breakouts mostly hormonal? If so, you may want to look into taking spiro after you finish accutane, or even during to help with that.

Share this post


Link to post
Share on other sites

I have an IUD like the above poster and don't take bc pills. That shouldn't have any effect on the tane working because it works independently. I found most brands of pills break me out worse than ever. You may need something else after your course of accutane is over but taking birth control while on it would not make it more effective in the long run, it may just appear better (or worse) in the short term. Hope that makes sense!

Share this post


Link to post
Share on other sites

ughh that f*cking sucks...im so tired of putting shit in my body...WHY MEEE haha...i only have 1.5 months left on this tane and was looking forward to going vegan. guess not :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×